Hail, Tishomingo
- When
- August 11, 1:58 PM CST to 2:03 PM CST
- Where
- Tishomingo County, 4 mi E of Iuka
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.833, -88.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 11, 9:59 AM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1059 AM CDT WED AUG 11 2004 .DISCUSSION... FRONTAL BOUNDARY REMAINS STRETCHED ACROSS THE MID SOUTH LATE THIS MORNING...ROUGHLY FROM NEAR SAVANNAH TENNESSEE SOUTHWESTWARD TO NEAR MARIANNA ARKANSAS. A COMPLEX OF STORMS NOW ENTERING NORTHEAST ARKANSAS WILL CONTINUE TO MOVE EAST AND WEAKEN INTO THE EARLY AFTERNOON HOURS. PLAN TO UP THE POPS TO LIKELY ACROSS NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL...AS THUNDERSTORM COMPLEX CONTINUES TO MOVE THROUGH. ALSO PLAN TO LOWER TEMPS A BIT ACROSS NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL AS CLOUDS AND PRECIP ARE HOLDING TEMPS DOWN THIS MORNING AND WEAK COLD ADVECTION ENSUES LATER THIS AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED TO DECREASE LATER THIS EVENING ACROSS THE NORTHERN HALF OF THE MID SOUTH AS THE ATMOSPHERE CONTINUES TO STABILIZE AND AN UPPER LEVEL TROUGH SWINGS EAST. THE ATMOSPHERE SHOULD CONTINUE TO DESTABILIZE SOUTH OF THE FRONT ACROSS PORTIONS OF NORTH MISSISSIPPI...AS LOW CLOUDS DISSIPATE AND DAYTIME HEATING COMBINES WITH HIGHER LOW LEVEL MOISTURE RESULTING IN GREATER INSTABILITY ACROSS THESE AREAS. NEW SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THIS AFTERNOON ALONG THE COLD FRONT THAT WILL BE MOVING THROUGH THE REMAINDER OF NORTH MISSISSIPPI THIS AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE FRONT AS IT MOVES INTO THE MORE UNSTABLE ATMOSPHERE. PLAN TO LEAVES TEMPS AS IS ACROSS THESE AREAS. UPDATES WILL BE OUT SHORTLY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT WED AUG 11 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1014 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN ASSOCIATION WITH A COLD FRONT MOVING ACROSS THE MID SOUTH. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS FRONT THIS AFTERNOON AND EARLY EVENING...ALONG AND SOUTH OF A LINE FROM WEST HELENA ARKANSAS TO IUKA MISSISSIPPI. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST ADAMSVILLE 35.23N 88.39W
08/11/2004 65 MPH MCNAIRY TN POST OFFICE
0241 PM HAIL ADAMSVILLE 35.23N 88.39W
08/11/2004 1.00 INCH MCNAIRY TN POST OFFICE
0243 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
08/11/2004 MCNAIRY TN LAW ENFORCEMENT
REPORTS OF POWER LINES AND TREES KNOCKED DOWN ALONG
HIGHWAYS 64 AND 22 AND OTHER PARTS OF TOWN. ROOF DAMAGE
ALSO REPORTED.
&&
CORDEROThe Columbus AFB radar (KGWX), 106 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422047.